Alert archive / Virginia / Flash Flood Warnings in 2013
Flash Flood Warning 9, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Jun 7, 2013, 6:01 PM EDT for 6 counties in Virginia. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2013, 6:01 PM EDT (22:01 UTC)
- Expired
- Jun 7, 2013, 10:15 PM EDT
- In force
- 4 hr
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties City of Hopewell, VA, City of Petersburg, VA, Dinwiddie County, VA, Prince George County, VA, Surry County, VA, Sussex County, VA
The radar
The Norfolk radar (KAKQ), 28 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 6:45 PM EDT | FLASH FLOOD | 1 N Wakefield, VA | WATER COVERING MULTIPLE PORTIONS OF RT 617. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
957
WGUS51 KAKQ 072201
FFWAKQ
VAC053-149-181-183-670-730-080100-
/O.NEW.KAKQ.FF.W.0009.130607T2201Z-130608T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
601 PM EDT FRI JUN 7 2013
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PRINCE GEORGE COUNTY...
SUSSEX COUNTY...
CITY OF PETERSBURG...
DINWIDDIE COUNTY...
CITY OF HOPEWELL...
SURRY COUNTY...
* UNTIL 900 PM EDT...
* AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN FROM A THUNDERSTORM APPROACHING THE CITY OF
HOPEWELL...CITY OF PETERSBURG...DINWIDDIE...PRINCE GEORGE...SURRY
AND SUSSEX COUNTIES. PORTIONS OF THE WARNED AREA RECEIVED 4 TO 6
INCHES OF RAIN EARLIER THIS AFTERNOON...ESPECIALLY OVER PRINCE
GEORGE COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLAREMONT...DINWIDDIE...DISPUTANTA...FORT LEE...WAKEFIELD...
WAVERLY...PETERSBURG...SURRY...MCKENNEY AND HOPEWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. TURN AROUND...DON'T DROWN! NEVER TRY
TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE
RISING WATER MOVE UP TO HIGHER GROUND.
&&
LAT...LON 3727 7761 3722 7752 3724 7738 3732 7735
3731 7709 3727 7707 3731 7701 3725 7698
3722 7681 3715 7674 3720 7669 3718 7666
3706 7671 3671 7742 3672 7749 3686 7746
3685 7756 3698 7777 3700 7789 3714 7790
$$
ZIMMERMAN2 follow-up statements
528
WGUS51 KAKQ 072349
FFWAKQ
VAC053-149-181-183-670-730-080230-
/O.EXT.KAKQ.FF.W.0009.000000T0000Z-130608T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
749 PM EDT FRI JUN 7 2013
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
PRINCE GEORGE COUNTY...
SUSSEX COUNTY...
CITY OF PETERSBURG...
DINWIDDIE COUNTY...
CITY OF HOPEWELL...
SURRY COUNTY...
* UNTIL 1030 PM EDT...
* AT 741 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES
AND RAIN GAGE REPORTS INDICATED 4 TO 6 INCHES OF RAIN HAS FALLEN
OVER THE CITY OF HOPEWELL...CITY OF
PETERSBURG...DINWIDDIE...PRINCE GEORGE...SURRY AND SUSSEX
COUNTIES. RAIN IS BEGINNING TO END. HOWEVER...FLOOD WATER WILL BE
SLOW TO SUBSIDE THROUGH THE EVENING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLAREMONT...DINWIDDIE...DISPUTANTA...FORT LEE...WAKEFIELD...
WAVERLY...PETERSBURG...SURRY...MCKENNEY AND HOPEWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. TURN AROUND...DON'T DROWN! NEVER TRY
TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE
RISING WATER MOVE UP TO HIGHER GROUND.
&&
LAT...LON 3727 7761 3722 7752 3724 7738 3732 7735
3731 7709 3727 7707 3731 7701 3725 7698
3722 7681 3715 7674 3720 7669 3718 7666
3706 7671 3671 7742 3672 7749 3686 7746
3685 7756 3698 7777 3700 7789 3714 7790
$$
ZIMMERMAN403
WGUS71 KAKQ 080215
FFSAKQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1015 PM EDT FRI JUN 7 2013
VAC053-149-181-183-670-730-080223-
/O.CAN.KAKQ.FF.W.0009.000000T0000Z-130608T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PRINCE GEORGE VA-SUSSEX VA-CITY OF PETERSBURG VA-DINWIDDIE VA-
CITY OF HOPEWELL VA-SURRY VA-
1015 PM EDT FRI JUN 7 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SURRY...CITY OF
HOPEWELL...DINWIDDIE...CITY OF PETERSBURG...SUSSEX AND PRINCE GEORGE
COUNTIES...
WATER LEVELS ARE RECEDING...AND LITTLE TO NO ADDITIONAL RAINFALL IS
EXPECTED.
LAT...LON 3727 7761 3722 7752 3724 7738 3732 7735
3731 7709 3727 7707 3731 7701 3725 7698
3722 7681 3715 7674 3720 7669 3718 7666
3706 7671 3671 7742 3672 7749 3686 7746
3685 7756 3698 7777 3700 7789 3714 7790
TIME...MOT...LOC 0213Z 180DEG 0KT 3711 7726
$$
LBROWNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 4:34 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 7, 4:34 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
434 PM EDT FRI JUN 7 2013
.SYNOPSIS...
TROPICAL STORM ANDREA WILL EXIT THE TO THE NORTHEAST TONIGHT. A WEAK
FRONTAL BOUNDARY WILL LINGER OVER THE AREA THROUGH THE WEEKEND
MAINTAINING UNSETTLED WEATHER.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
BANDS OF HEAVY RAIN WITH A FEW THUNDERSTORMS COVERED MUCH OF THE CWA
AHEAD OF TROPICAL STORM ANDREA. FLOOD OR FLASH FLOOD WATCHES COVER
THE CWA UNTIL MIDNIGHT. FLOODING WAS REPORTED SOUTH AND EAST OF
RICHMOND. THE HEAVIEST RAINFALL WAS LINING UP ALONG A BOUNDARY
THAT EXTENDED FROM NEAR EMPORIA TO JUST EAST OF RICHMOND AND INTO
WESTMORELAND COUNTY. SOUTHEAST WINDS AND DEW POINTS IN THE LOW TO
MID 70S WERE TO THE EAST OF THE BOUNDARY AND LIGHT NORTHERLY WINDS
AND A BIT LOWER DEW POINTS WERE TO THE WEST.
ANOTHER AREA OF HEAVY RAIN ASSOCIATED WITH A MID LEVEL REFLECTION
OF ANDREA WAS PULLING NORTH OUT OF NORTH CAROLINA INTO THE
PIEDMONT COUNTIES. THIS WILL CONTINUE NORTH AND NORTHEAST THROUGH
CENTRAL VIRGINIA DURING THE EVENING HOURS.
THE ACTUAL CENTER OF ANDREA WAS MOVING ACROSS EASTERN NORTH
CAROLINA AND WILL CROSS SOUTHEAST VIRGINIA THIS EVENING.
ASIDE FROM THE HEAVY RAIN...A TORNADO THREAT CONTINUES THROUGH THIS
EVENING ACROSS EASTERN VIRGINIA AND THE LOWER MARYLAND AND VIRGINIA
PENINSULA.
PCPN WILL DIMINISH FROM S TO N AS ANDREA ACCELERATES OUT OF THE AREA
THIS EVENING WITH PCPN ENDING FOR THE MOST PART BEFORE MIDNIGHT.
LOW TEMPERATURES WILL RANGE FROM THE MID 60S IN THE PIEDMONT
COUNTIES TO THE UPR 60S TO NEAR 70 ELSEWHERE.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
ALTHOUGH HIGH PRESSURE WILL BUILD INTO THE REGION FOLLOWING
ANDREA...A WEAK FRONTAL SYSTEM WILL LINGER. SATURDAY AND SUNDAY
SHOULD FEATURE WARM AND MODERATELY HUMID CONDITIONS WITH MAINLY AFTN
AND EARLY EVENING CONVECTION. HAVE POPS 40 PERCENT ON SATURDAY AND
30 PERCENT ON SUNDAY.
AS FOR TEMPS...HIGHS IN THE MID 80S SATURDAY AND UPR 80S TO NEAR 90
SUNDAY. LOW TEMPERATURES WILL RANGE FROM 65 TO 70.
FOR MONDAY...A SHORT WAVE APPROACHES THE MID ATLANTIC STATES. THE
SURFACE FRONT MOVES TO THE NORTH AS A WARM FRONT AS A COLD FRONT
APPROACHES FROM THE WEST. PCPN CHANCES INCREASE AND BY AFTN...HAVE
POPS OF 40-50 PERCENT OVER MOST OF THE AREA WITH 30 PERCENT BY THE
ALBEMARLE SOUND AND LIKELY 60 PERCENT FROM DORCHESTER COUNTY MD
ACROSS PORTIONS OF THE NORTHERN NECK TO FLUVANNA COUNTY VA AREA.
HIGH TEMPERATURES MONDAY ARE FORECAST TO RANGE FROM THE MID TO UPR
80S.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
MID/UPPER LEVEL SW FLOW WILL PREVAIL DURING THE EARLY PORTION OF
NEXT WEEK...WITH A TROUGH OVER THE MIDWEST AND A RIDGE OVER THE
WESTERN ATLANTIC. A LINGERING SURFACE TROUGH AND THE APPROACH OF THE
MIDWEST TROUGH WILL PROVIDE A FOCUS FOR THE POTENTIAL OF
AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS. ANOTHER SYSTEM
APPROACHES FROM THE OHIO VALLEY LATE IN THE WEEK. HIGHS TUESDAY
SHOULD BE IN IN THE UPPER 80S TO LOW 90S...BEFORE TRENDING TOWARD
THE MID/UPPER 80S BY THE MIDDLE AND END OF THE WEEK. LOWS SHOULD
GENERALLY BE 65-70 TUESDAY MORNING...BEFORE TRENDING SLIGHTLY
DOWNWARD TO 60-65 THEREAFTER.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
TS ANDREA IS OVER NC AND MOVG TOWARDS SE VA WITH LOTS OF LOW LVL
MOISTURE AND SHOWERS AFFECTING THE REGION. WIDESPREAD MVFR/IFR
CONDS AFFECTING THE AREA AS NUMBEROUS SHOWERS FROM THE STORM MOVE
NORTH. ANDREA IS EXPECTED TO PASS OFF THE VA COAST EARLY THIS
EVENING. MODERATE TO HEAVY RAIN WILL OCCUR AT TAF SITES BEFORE THE
STORM MOVES NORTH OF THE REGION. WINDS WILL BE MOSTLY NE-SE...THEN
SHIFT SW-NW AS THE STORM MOVES NORTH. ORF/PHF/ECG/SBY MAY SEE
GUSTS UP TO 30-35 KTS THIS EVENING.
RAIN TAPERS OFF AND ENDS LATE TONIGHT. SUMMER LIKE PATTERN RETURNS
FOR SAT & SUN...WITH SCATTERED DIURNAL SHWRS/TSTMS POSSIBLE.
&&
.MARINE...
STATUS QUO WILL BE MAINTAINED WITH RESPECT TO MARINE HEADLINES
THROUGH THE EVENING WHILE TS ANDREA APPROACHES FROM THE SOUTH AND
CROSSES THE AREA. WILL CONTINUE WITH AN SCA FOR THE MIDDLE BAY/YORK
AND RAPPAHANNOCK RIVERS AND HANDLE ANY CONVECTIVE GUSTS GREATER THAN
OR EQUAL TO 34KT WITH SMWS. SEAS WILL RESPOND WITH THE APPROACH OF
THE TROPICAL SYSTEM AND INCREASING WIND BUILDING TO 7-11FT BY 00Z.
THE LOW QUICKLY MOVES NE AWAY FROM THE REGION TONIGHT. THE WIND WILL
DIMINISH AND SEAS WILL SLOWLY SUBSIDE. AN SCA WILL LIKELY NEED TO
FOLLOW THE GALE/TROPICAL FLAGS FOR SEAS OVER THE OCEAN. A SW WIND
AOB 15KT SHOULD PERSIST THROUGH THE WEEKEND INTO EARLY NEXT WEEK.
&&
.HYDROLOGY...
ONGOING SIGNIFICANT RISES IN AREA RIVERS ARE ONGOING ARE
GENERALLY EXPECTED TO REMAIN BELOW FLOOD STAGE. UPDATED GUIDANCE
FROM MARFC HAS RICHMOND WESTHAM JUST BARELY EXCEEDING FLOOD STAGE
(12 FT) SATURDAY BEFORE FALLING BLO FLOOD STAGE SUNDAY MORNING.
&&
.TIDES/COASTAL FLOODING...
XTRATROPICAL GUIDANCE INDICATING TIDAL ANOMALIES BTWN 1/2 TO 1 FT
ABOVE NORMAL WITH THE NEXT 2 HIGH TIDE CYCLES. WATER LEVELS EXPECTED
TO REMAIN BELOW MINOR FLOODING THRESHOLDS. ONE AREA THAT WILL NEED
TO MORE CLOSELY MONITORED IS THE BAY SIDE OF THE LOWER MD EASTERN
SHORE/BAY SIDE OF ACCOMACK WHERE WATER LEVELS COULD APPROACH MINOR
STAGE DURING TONIGHTS HIGH TIDE CYCLE. A COASTAL FLOOD STATEMENT HAS
BEEN ISSUED TO ACCOUNT FOR THIS.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MDZ021>025.
COASTAL FLOOD ADVISORY FROM 11 PM THIS EVENING TO 6 AM EDT
SATURDAY FOR MDZ021>023.
BEACH HAZARDS STATEMENT UNTIL 8 PM EDT THIS EVENING FOR MDZ025.
NC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ012.
FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ013>017-030>032-
102.
TROPICAL STORM WARNING FOR NCZ015>017-030>032-102.
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ048-049-
060>090-092.
FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ091-093>100.
COASTAL FLOOD ADVISORY FROM 11 PM THIS EVENING TO 6 AM EDT
SATURDAY FOR VAZ099.
TROPICAL STORM WARNING FOR VAZ091-093>098.
BEACH HAZARDS STATEMENT UNTIL 8 PM EDT THIS EVENING FOR VAZ099-
100.
MARINE...TROPICAL STORM WARNING FOR ANZ632>634-637-638-656-658.
GALE WARNING UNTIL 1 AM EDT SATURDAY FOR ANZ650-652-654.
SMALL CRAFT ADVISORY UNTIL 1 AM EDT SATURDAY FOR ANZ635-636.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT SATURDAY FOR ANZ630-631.
&&
SYNOPSIS...LSA
NEAR TERM...LSA
SHORT TERM...LSA
LONG TERM...AJZ
AVIATION...JEF
MARINE...AJZ
HYDROLOGY...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jun 7, 1:03 PM EDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 103 PM EDT FRI JUN 7 2013 NCZ012-VAZ072>078-081>090-092-080000- NORTHAMPTON NC-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND- RICHMOND-NORTHUMBERLAND-LANCASTER-PRINCE GEORGE-CHARLES CITY- NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY- JAMES CITY-SOUTHAMPTON- 103 PM EDT FRI JUN 7 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD. NCZ015>017-030>032-102-VAZ091-093>098-080000- PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS- OUTER BANKS CURRITUCK-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- 103 PM EDT FRI JUN 7 2013 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TROPICAL STORM WARNING IN EFFECT... ...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TROPICAL STORM WARNING. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD. MDZ025-VAZ099-100-080000- MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA- 103 PM EDT FRI JUN 7 2013 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. FLOOD WATCH. HIGH RIP CURRENT RISK. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD. MDZ021>024-NCZ013-014-080000- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-HERTFORD-GATES- 103 PM EDT FRI JUN 7 2013 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND INTERIOR NORTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD. VAZ048-049-060>071-079-080-080000- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- BRUNSWICK-DINWIDDIE- 103 PM EDT FRI JUN 7 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD. ANZ650-652-654-080000- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- 103 PM EDT FRI JUN 7 2013 ...GALE WARNING IN EFFECT UNTIL 1 AM EDT SATURDAY... ...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD. ANZ632>634-637-638-656-658-080000- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 103 PM EDT FRI JUN 7 2013 ...TROPICAL STORM WARNING IN EFFECT... ...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND AND THE EASTERN JAMES RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ635-636-080000- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER- 103 PM EDT FRI JUN 7 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT SATURDAY... ...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630-631-080000- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- 103 PM EDT FRI JUN 7 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT SATURDAY... ...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY AND THE LOWER CHESAPEAKE BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 05
In the hours before
Local storm report, Jun 7, 4:39 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
439 PM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD WEST POINT 37.55N 76.80W
06/07/2013 KING WILLIAM VA NWS EMPLOYEE
WIDESPREAD FLODING AROUND WEST POINT. SEVERAL ROADS
AROUND THE PAPER MILL FLOODED WITH 2 FEET OF WATER.
NUMEROUS ROADS ARE IMPASSABLE AND FLOOD WATERS ARE UP TO
SEVERAL HOMES.
&&
EVENT NUMBER AKQ1300572
JOLocal storm report, Jun 7, 4:51 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
451 PM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLASH FLOOD 1 NNE BLANKS STORE 37.32N 76.93W
06/07/2013 CHARLES CITY VA TRAINED SPOTTER
AROUND 8 INCHES OF WATER FLOWING ACROSS WILCOX NECK
ROAD AS WELL AS OTHER ROADS IN THE AREA. RESIDENTS ARE
REPORTING AREAS ROADS AS VERY DANGEROUS.
&&
EVENT NUMBER AKQ1300573
JOSpecial weather statement, Jun 7, 5:02 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
502 PM EDT FRI JUN 7 2013
MDZ022>024-072200-
INLAND WORCESTER-SOMERSET-WICOMICO-
502 PM EDT FRI JUN 7 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS SOMERSET...WORCESTER AND
WICOMICO COUNTIES THROUGH 600 PM EDT...
AT 502 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ALONG A
LINE EXTENDING FROM TYASKIN TO UPPER HILL...OR ALONG A LINE EXTENDING
FROM 11 MILES NORTHWEST OF PRINCESS ANNE TO 8 MILES SOUTHWEST OF
PRINCESS ANNE...MOVING NORTHEAST AT 30 MPH.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3851 7570 3846 7568 3845 7534 3835 7531
3830 7536 3798 7584 3804 7585 3806 7582
3806 7586 3810 7587 3814 7584 3813 7588
3821 7590 3822 7585 3824 7587 3823 7590
3829 7592 3839 7584 3841 7585
ZIMMERMANLocal storm report, Jun 7, 5:20 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
520 PM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM FLASH FLOOD CAMBRIDGE 38.56N 76.08W
06/07/2013 DORCHESTER MD 911 CALL CENTER
SEVERAL ROADS CLOSED AND IMPASSABLE AROUND CAMBRIDGE.
&&
EVENT NUMBER AKQ1300574
JOLocal storm report, Jun 7, 5:47 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
547 PM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD HURLOCK 38.62N 75.85W
06/07/2013 DORCHESTER MD EMERGENCY MNGR
NUMEROUS ROADS FLOODING FROM HURLOCK TO SECRETARY AS
FLOODED FARM FIELDS DRAIN ACROSS THE ROADS.
&&
EVENT NUMBER AKQ1300575
JOLocal storm report, Jun 7, 5:52 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
552 PM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD WALKERS 37.42N 76.94W
06/07/2013 NEW KENT VA 911 CALL CENTER
HIGHWAY 60 EAST BOUND CLOSED AT MT PLEASANTS ROAD FROM
FLOODING. NUMEROUS OTHER ROADS FLOODED AROUND LANEXA.
&&
EVENT NUMBER AKQ1300576
JOThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:26 AM EDT | Special Marine Warning | AKQ | 94 min | |
| Jun 7, 11:27 AM EDT | Special Weather Statement | AKQ | Brunswick, Dinwiddie, Henrico, City of Colonial Heights | 63 min |
| Jun 7, 11:34 AM EDT | Flash Flood Watch | AKQ | Amelia, Brunswick, Caroline, Charles City, Cumberland, Dinwiddie and 26 more | 11 hr |
| Jun 7, 12:00 PM EDT | Flash Flood Warning | AKQ | Brunswick, Greensville, City of Emporia | 3 hr |
| Jun 7, 1:05 PM EDT | Areal Flood Advisory | AKQ | Charles City, Dinwiddie, Prince George, Surry, Sussex, City of Colonial Heights and 2 more | 6 hr |
| Jun 7, 1:30 PM EDT | Flash Flood Warning | AKQ | Charles City, Prince George, City of Hopewell, City of Petersburg | 3 hr |
| Jun 7, 1:44 PM EDT | Flash Flood Warning | AKQ | Charles City, New Kent | 3 hr |
| Jun 7, 2:15 PM EDT | Areal Flood Advisory | AKQ | Chesterfield, Henrico, City of Colonial Heights, City of Richmond | 3 hr |
| Jun 7, 2:22 PM EDT | Areal Flood Advisory | AKQ | Surry, Sussex | 2 hr |
| Jun 7, 2:24 PM EDT | Areal Flood Advisory | AKQ | Essex, Gloucester, James City, King and Queen, King William, Lancaster and 4 more | 2 hr |
| Jun 7, 2:43 PM EDT | Special Weather Statement | AKQ | James City, City of Williamsburg | 47 min |
| Jun 7, 2:47 PM EDT | Special Weather Statement | AKQ | Lancaster, Northumberland | 43 min |
| Jun 7, 3:00 PM EDT | Flash Flood Warning | AKQ | Charles City, James City, King and Queen, King William, New Kent, City of Williamsburg | 3 hr |
| Jun 7, 3:06 PM EDT | Special Marine Warning | AKQ | 24 min | |
| Jun 7, 3:17 PM EDT | Special Weather Statement | AKQ | Gloucester, Lancaster, Mathews, Middlesex, Northumberland | 58 min |
| Jun 7, 3:34 PM EDT | Special Marine Warning | AKQ | 86 min | |
| Jun 7, 3:36 PM EDT | Coastal Flood Advisory | AKQ | Accomack | 13 hr |
| Jun 7, 4:23 PM EDT | Areal Flood Advisory | AKQ | Brunswick, Lunenburg, Mecklenburg | 3 hr |
| Jun 7, 4:31 PM EDT | Areal Flood Advisory | AKQ | Essex, Gloucester, King and Queen, Lancaster, Mathews, Middlesex and 4 more | 2 hr |
| Jun 7, 4:36 PM EDT | Special Weather Statement | AKQ | Brunswick, Greensville, City of Emporia | 54 min |
| Jun 7, 4:52 PM EDT | Flash Flood Warning | AKQ | Brunswick, Greensville, City of Emporia | 5 hr |
| Jun 7, 5:56 PM EDT | Flash Flood Warning | AKQ | Charles City, James City, King and Queen, King William, New Kent, City of Williamsburg | 4 hr |
| Jun 7, 6:13 PM EDT | Areal Flood Advisory | AKQ | Chesterfield, Henrico, City of Colonial Heights, City of Richmond | 3 hr |
| Jun 7, 6:29 PM EDT | Areal Flood Advisory | AKQ | Southampton | 3 hr |
| Jun 7, 7:01 PM EDT | Areal Flood Advisory | AKQ | Essex, Gloucester, James City, King and Queen, King William, Lancaster and 9 more | 3 hr |
| Jun 7, 7:41 PM EDT | Special Weather Statement | AKQ | Isle of Wight, City of Chesapeake, City of Portsmouth, City of Suffolk | 64 min |
Nearby
Flash Flood Warnings in Virginia, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.